Jump to content
CrazyBoards.org

Recommended Posts

Hello. Amongst other things, I've recently been diagnosed with a severe anxiety disorder. I've been put on Effexor as my daily medication, and Ativan/Lorazepam as what I take to calm me down when I'm having a panic attack or when I'm going into psychosis. Obviously, Ativan doesn't stop the psychosis, but it makes me calm enough to deal with it rationally. I've had no negative side effects with Ativan so far. Effexor, on the other hand, hasn't been great on me. I haven't gained any weight; in fact, I've lost some, so there's one positive. But I'm experiencing constant dizziness, I've blacked out about ten times, I often lose feeling in my limbs, and it doesn't seem to be helping me much with my anxiety. It did at first, which was why I was let out of the hospital, but now it doesn't have any effect in that way anymore. I don't want to tell my doctor, because if they know that everything is getting worse and the meds aren't helping, he'll probably send me back there again, and there's no way in hell that I'm going back. So, I'd like to hear others' opinions; should I just stop taking Effexor and rely entirely on Ativan, or are there negative side effects to that, too? Have you experienced anything similar on Effexor?

Link to comment
Share on other sites

If you think Effexor has side effects now, try quitting it cold turkey without your pdoc's guidance. From what I have seen on the boards, it is one of the hardest SNRI's to taper off of.

 

No one can force you to take a particular med, but there are far too many meds left for you to try to decide not to try any more. Yes, it sucks to go through trial and error. Believe me, some of us have tried a *lot* of meds, over years and years. '

 

Just because your meds aren't working doesn't mean your doctor is going to send you inpatient. If you want to get better, you need to tell your pdoc the truth.

 

Please don't stop Effexor cold turkey. You will regret it. You have the right to say to your pdoc that you don't want to use that anymore. But if you want to come off of it without feeling awful, I suggest you get some assistance from your pdoc with tapering off.

Link to comment
Share on other sites

Trust me, stopping Effexor on your own is a horrible decision, I've had to be taken off of it cold turkey (this was with my doctor) and it was horrible!

 

Just tell your doctor the truth, I doubt he'll send you back to the hospital just because your medication isn't working. That happens a lot to all of us, there's a lot of trial and error in finding the right medication for your illness. Your doctor needs your help in order to help you, which means being totally honest and listening to what they have to say.

Link to comment
Share on other sites

  • 1 month later...

ive been having the same problems I just titrated up from 150 mgs to 225 mgs xr  and it isn't helping my anxiety much. Not sure if I should stay on or go higher. Im a little nervous about going higher,but don't know what else to do. I don't see my doc til another 2 months and ive tried practically everything. and my reactions are different from when I was younger so I don't know.

Edited by diamondgirl
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...